Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 123, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 9, 2011, 5:41 PM CDT for Jasper County, Jones County, Smith County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 9, 2011, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, MS, Jones County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:23 PM CDT | HEAVY RAIN 0 | N Laurel, MS | JONES S.O. REPORTS WATER OF UNKNOWN DEPTH COVERING NUMEROUS SPOTS ALONG ROADS ACROSS NORTHERN JONES COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1944 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
082
WGUS54 KJAN 092241
FFWJAN
MSC061-067-129-100045-
/O.NEW.KJAN.FF.W.0123.110809T2241Z-110810T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STRINGER...
NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
* UNTIL 745 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
ALONG A LINE EXTENDING FROM 8 MILES WEST OF STRINGER TO 13 MILES
EAST OF LAUREL...MOVING SOUTHEAST AT 10 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO INCHES...HAVE OCCURRED IN
THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUCKERS CROSSING
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3182 8894 3153 8894 3163 8940 3180 8940
3194 8947 3185 8892
$$
EEC1 follow-up statement
775
WGUS74 KJAN 092349
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT TUE AUG 9 2011
MSC061-067-129-100045-
/O.CON.KJAN.FF.W.0123.000000T0000Z-110810T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH MS-JONES MS-JASPER MS-
649 PM CDT TUE AUG 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHERN JASPER...NORTHERN JONES AND SOUTHEASTERN SMITH COUNTIES...
AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE
EXTENDING FROM 7 MILES WEST OF STRINGER TO 15 MILES SOUTHEAST OF
LAUREL. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO
FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSS
AND SANDERSVILLE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3182 8894 3153 8894 3163 8940 3180 8940
3194 8947 3185 8892
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:14 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 9, 3:14 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT TUE AUG 9 2011
.SHORT TERM...(THRU THURSDAY)
AT THIS HOUR...MULTI-CLUSTERED AND CONVECTIVELY STRONG TSTORMS HAVE
DEVELOPED ACROSS PORTIONS OF E-CNTRL MS AS ANTICIPATED. THESE STORMS
ARE AND WILL CONTINUE TO DEVELOP ALONG THE FRONT EDGE OF AN OLD
OUTFLOW BOUNDARY AND PUSH SOUTHEAST ACROSS EAST AND SOUTHEAST
PORTIONS OF THE STATE THIS AFTERNOON AND EVENING. THESE STORMS WERE
BEING SUPPORTED BY ~3500 J/KG SBCAPE CAUGHT UP IN BRISK FLOW ALOFT
(FOR THIS TIME OF YEAR) AHEAD OF A SW/V MOVING SE ACROSS THE REGION.
THE BEST ENVIRONMENT FOR STRONG TO SEVERE STORMS IS LOCATED OVER
E-CNTRL AND EAST MS AHEAD OF OLD BOUNDARY AND WHERE LI/S HAVE REACHED
AROUND -6 PER LATEST ANALYSIS. AREAS ALONG HWY 82 CORRIDOR SEEM TO BE
STABLE ENOUGH WITH LITTLE CUMULUS DEVELOPMENT BEHIND THE OVERTURNING
OF THE OUTFLOW... DESPITE THE CLOSER PROXIMITY TO THE SW/V. IF THE
OUTFLOW SLOWS SLIGHTLY THIS AFTERNOON...THE SW/V OVER THE DELTA COULD
CATCH UP TO IT AND ALLOW FOR MORE ENHANCED LIFTING ACROSS CENTRAL AND
SE MS LATER THIS AFTERNOON INTO EARLY EVENING. THIS COULD
POTENTIALLY ORGANIZE THE MULTI-CLUSTER OF THUNDERSTORMS LINEARLY AND
POSSIBLY INCREASE THE SEVERE WIND RISK THREAT. THIS TREND WILL BE
MONITORED CLOSELY.
AT THIS TIME...ANTICIPATE STRONG TO SEVERE TSTORMS TO DIMINISH IN THE
EARLY EVENING HOURS TONIGHT WITH SOME LINGERING SHOWERS THROUGH
MIDNIGHT ACROSS EAST AND SE LOCATIONS. ALL ACTIVITY WILL DISSIPATE
INTO THE EARLY MORNING HOURS AND CONTINUE TO PUSH EAST INTO AL.
FOR THE DAY WEDNESDAY...MUCH OF THE REGION APPEARS TO BE BETWEEN
SW/V AND POTENTIAL TSTORM COMPLEXES. WHILE SOME ISOLATED DIURNALLY
DRIVEN TSTORMS WILL BE POSSIBLE ACROSS NORTHERN AND EASTERN
AREAS...MUCH OF THE ARKLAMISS WILL REMAIN HOT AND DRY. A HEAT
ADVISORY WILL CONTINUE INTO TOMORROW LATE AFTERNOON FOR WRN AREAS AS
HEAT INDICES REACH BETWEEN 105 TO 110. BY LATE WEDNESDAY...ANOTHER
COMPLEX OF THUNDERSTORMS LOOKS POSSIBLE FROM THE NW DELTA AND SE
TOWARDS MERIDIAN. GREATER TROP-PRESSURE FALLS COINCIDING WITH NW FLOW
SW/V TROUGHING WILL SUPPORT BETTER LIFT LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING ACROSS N/NE AREAS. GREATEST POPS HAVE BEEN PLACED IN
THIS AREA AND NWRD. IF TSTORMS CAN BECOME LINEARLY
ORGANIZED...POTENTIAL FOR STRONG/SEVERE LINES WITH WIND GUSTS OF 60
MPH COULD BE POSSIBLE.
THE STRONGEST OF TSTORMS AND LINGERING RAIN SHOWERS APPEARS TO PUSH
OUT OF THE AREA INTO AL THURSDAY MORNING. DEPENDING ON HOW MUCH
SUBSIDENCE IS PRESENT IN ITS IMMEDIATE WAKE AND STABILIZATION
EFFECTIVENESS...THURSDAY AFTERNOON MAY HAVE A LULL PERIOD FOR
SHOWER/TSTORMS. LOCATIONS FARTHER SOUTH OF THE AREAS AFFECTED WILL
RECOVER QUICKER AS DIURNAL CONVECTION WILL LIKELY OCCUR. ADDITIONAL
SW/V AND TROP-PRESSURE FALLS ARE DEPICTED BY NAM/GFS THURSDAY
AFTERNOON ACROSS WRN/NWRN AREAS. THE QUESTION WILL BE...WILL THE
ATMOSPHERE HAVE RECOVERED ENOUGH TO REACT TO THIS NEW FORCING AND
WILL THIS FORCING BE ENOUGH TO LIFT PARCELS STRONG ENOUGH TO HAVE
SHOWERS/TSTORM TO DEVELOP? HAVE GONE WITH PERSISTENCE FOR THIS TIME
PERIOD AND NOT ADDED WX TO GRIDS...HOWEVER...FUTURE SHIFTS MAY NEED
TO AMEND. /ALLEN/
.LONG TERM...THURSDAY THROUGH MONDAY...NOT MUCH CHANGE IN THE PATTERN
IS EXPECTED FOR THE LATTER HALF OF THE WORK AS THE REGION REMAINS
UNDER NORTHWEST FLOW ALOFT...AND SOUTHERLY/SOUTHWESTERLY FLOW IN THE
LOW LEVELS. AS IS THE CASE UNDER THESE REGIMES WE WILL HAVE TO
MONITOR THE SEVERE CONVECTIVE CHANCES CLOSELY ON A DAY TO DAY
BASIS...MONITORING UPSTREAM CONVECTIVE DEVELOPMENT FOR POSSIBLE
PROPAGATION SOUTHEAST ACROSS THE ARKLAMISS. BEST CHANCES FOR THIS
ACTIVITY WILL REMAIN ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA...WHERE HIGHEST POPS HAVE BEEN MAINTAINED. ANY THUNDERSTORM
CLUSTERS THAT PASS WILL BE CAPABLE OF STRONG TO SEVERE WIND GUSTS AND
WILL KEEP THIS RISK MENTIONED IN THE HWO/GRAPHICS.
RATHER FLAT RIDGING ACROSS THE WESTERN HALF OF THE CONUS WILL BECOME
MUCH MORE MERIDIONAL OVER THE WEEKEND AS THE RIDGE STRENGTHENS OUT
WEST...AND A POTENT S/WV AND COLD FRONT SWING ACROSS THE EASTERN
HALF OF THE COUNTRY. GFS/ECMWF CONSENSUS IS FOR THE FRONT TO
GRADUALLY MAKE ITS WAY ACROSS THE ARKLAMISS ON SUNDAY STALLING NEAR
THE GULF COAST THE FIRST PART OF NEXT WEEK. BEST RAIN CHANCES ON
SATURDAY OUT AHEAD OF THE FRONT WILL REMAIN ACROSS THE NORTHERN HALF
OF THE FA...MUCH LIKE THE REST OF THIS WEEK. RAIN CHANCES GET A
LITTLE BETTER FURTHER SOUTH ON SUNDAY AS THE FRONT ADVANCES...BUT
STILL ARE NOT GREAT AS THE BETTER FORCING FOR ASCENT AND STEEPER MID
LEVEL LAPSE RATES REMAIN FURTHER NORTH. NOT OVERLY EXCITED ABOUT THE
SEVERE POTENTIAL AT THIS POINT...BUT ITS STILL QUITE A FEW DAYS OUT.
THE CURRENT MENTION OF STRONG STORMS IN THE HWO IS MORE THAN
REASONABLE AND WILL LEAVE AS IS FOR NOW.
DRIER AIR IN WAKE OF THE FRONT LATE SUNDAY AND MONDAY WILL BE A
WELCOME CHANGE...AS WILL HIGH TEMPERATURES POSSIBLY ONLY MAKING THE
LOW 90S ACROSS NORTHERN ZONES. MAYBE...JUST MAYBE...WE'LL GET A DAY
WHERE HIGH TEMPERATURES COME IN JUST BELOW NORMAL AT COUPLE SPOTS.
I'LL BELIEVE WHEN I SEE IT.
TEMPS SEEMED TO BE HANDLED WELL BY THE GFS MOS WITH NO DRASTIC
CHANGES MADE. ONLY "SIGNIFICANT" CHANGE WAS TO HIGHS NEAR THE GOLDEN
TRIANGLE ON THURSDAY WHERE THE GFS APPEARED A BIT HIGH GIVEN THE
CHANCE FOR RAIN AND CLOUD COVER THROUGHOUT THE DAY. /BK/
&&
.AVIATION...BROKEN VFR CLOUDS WERE SEEN ACROSS THE SERN HALF OF THE
CWFA AT 4-7K FT. MOST SHRA/TSRA WERE LOCATED IN E CENTRAL MS IN THE
EARLY AFTERNOON. EXPECT MAINLY VFR BROKEN LAYERS FROM 4-8K FEET
THROUGH EARLY TONIGHT FOR MANY LOCATIONS AS SCATTERED SHRA/TSRA
OCCUR FOR OUR CENTRAL/NRN SECTIONS OF THE CWFA AS THEY MOVE SEWD AT
20MPH OR SO. SW TO WLY SURFACE WINDS OF 6-10KTS WILL PERSIST THROUGH
EARLY TONIGHT BUT BE NELY AT TIMES ALONG THE HIGHWAY 82 CORRIDOR AS
A WEAKENING FRONTAL BOUNDARY SETTLES IN FROM THE N. CONVECTIVE CLOUD
DEBRIS WILL LIKELY PERSIST OVERNIGHT ALONG WITH A RISK FOR SHRA AS A
NWLY FLOW ALOFT DISTURBANCE PASSES.
MVFR CONDITIONS SHOULD BECOME MORE WIDESPREAD EARLY WEDNESDAY FROM
08-14Z WITH VFR STATUS RETURNING BY 15-18Z. THE FRONTAL SYSTEM
SHOULD BE LIFTING NEWD BACK INTO NRN MS BY MIDDAY WEDNESDAY. ANOTHER
UPPER LEVEL DISTURBANCE IS EXPECTED WEDNESDAY NIGHT. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 96 76 97 / 16 30 25 21
MERIDIAN 73 96 74 95 / 17 31 24 25
VICKSBURG 75 97 74 96 / 12 23 23 16
HATTIESBURG 75 97 75 97 / 24 30 11 20
NATCHEZ 76 95 75 96 / 12 11 11 7
GREENVILLE 75 96 77 97 / 10 38 28 27
GREENWOOD 74 94 75 96 / 11 42 31 35
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-034-035-
040>043-047>049-053>056-059>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.
&&
ALLEN/BK/40Hazardous weather outlook, Aug 9, 1:41 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 141 PM CDT TUE AUG 9 2011 MSZ018-019-025>033-036>039-044>046-050>052-057-058-101845- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE- 141 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING IN AN ACTIVE NORTHWEST FLOW PATTERN ROUGHLY ALONG AND NORTH OF A LAKE PROVIDENCE LOUISIANA...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL FOR SEVERE WEATHER...WILL BE ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR EAST OF THE JACKSON AREA BEFORE 900 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM WEDNESDAY EVENING THROUGH AT LEAST EARLY THURSDAY...DUE TO A TURBULENT NORTHWEST FLOW PATTERN PERSISTING. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 50 TO 60 MPH. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO JACKSON...TO MERIDIAN MISSISSIPPI. ANOTHER STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION SATURDAY NIGHT AND SUNDAY HELPING SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR GULF COAST. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH EARLY THURSDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049- 053>056-059>066-072>074-101845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 141 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING IN AN ACTIVE NORTHWEST FLOW PATTERN ROUGHLY ALONG AND NORTH OF A LAKE PROVIDENCE LOUISIANA...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL FOR SEVERE WEATHER...WILL BE ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR EAST OF THE JACKSON AREA BEFORE 900 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM WEDNESDAY EVENING THROUGH AT LEAST EARLY THURSDAY...DUE TO A TURBULENT NORTHWEST FLOW PATTERN PERSISTING. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 50 TO 60 MPH. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO JACKSON...TO MERIDIAN MISSISSIPPI. OTHERWISE...EXPECT HOT AND HUMID CONDITIONS TO PERSIST WEDNESDAY THROUGH SATURDAY WITH DAYTIME HEAT INDEX VALUES EXCEEDING 105 DEGREES AT TIMES. HEAT ADVISORIES ON WEDNESDAY MAY BE EXTENDED FOR SOME LOCATIONS INTO SATURDAY. ANOTHER STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION SATURDAY NIGHT AND SUNDAY HELPING SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR GULF COAST. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH EARLY THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Local storm report, Aug 9, 2:48 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST COLLINSVILLE 32.49N 88.84W
08/09/2011 E40 MPH LAUDERDALE MS COUNTY OFFICIAL
TREES DOWN IN COLLINSVILLE.
&&
AWEBERSpecial weather statement, Aug 9, 2:54 PM CDT, 2 hours 47 minutes before
MSZ058-092040- CLARKE MS- 254 PM CDT TUE AUG 9 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT TUE AUG 9 2011 ...SCATTERED STORMS INCREASING NORTH OF QUITMAN MOVING SOUTHEAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER STONEWALL AT 253 PM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM. ADDITIONAL STORMS WILL BE DEVELOPING IN THE COUNTY THROUGH 330 PM AND MAY ALSO BE STRONG TO BRIEFLY SEVERE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3222 8843 3191 8847 3206 8891 3221 8891 TIME...MOT...LOC 1953Z 296DEG 18KT 3215 8877 40
Special weather statement, Aug 9, 3:30 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM GMT TUE AUG 9 2011
MSZ058-092100-
CLARKE MS-
331 PM CDT TUE AUG 9 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF SYKES AT 330 PM CDT...MOVING SOUTHEAST AT
15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS STORM.
PEOPLE IN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3219 8843 3213 8843 3213 8844 3189 8847
3188 8850 3206 8892 3222 8890 3222 8843
3222 8842
TIME...MOT...LOC 2030Z 299DEG 15KT 3205 8855
19Special weather statement, Aug 9, 3:38 PM CDT, 2 hours 3 minutes before
MSZ057-058-092110- JASPER MS-CLARKE MS- 338 PM CDT TUE AUG 9 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 338 PM CDT TUE AUG 9 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF PAULDING AT 338 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CENTRAL CLARKE AND EAST CENTRAL JASPER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3199 8874 3188 8887 3200 8912 3215 8901 TIME...MOT...LOC 2038Z 301DEG 16KT 3203 8897 JA
Local storm report, Aug 9, 4:47 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 1 SW COLLINSVILLE 32.48N 88.85W
08/09/2011 LAUDERDALE MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON MAIDEN RD.
&&
AWEBERSpecial weather statement, Aug 9, 4:49 PM CDT, 52 minutes before
MSZ057-058-066-092220-
JONES MS-JASPER MS-CLARKE MS-
449 PM CDT TUE AUG 9 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT TUE AUG 9 2011
...STRONG THUNDERSTORMS DEVELOPING OVER JASPER AND JONES COUNTIES...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SANDERSVILLE AT 448 PM
CDT...MOVING SOUTHEAST AT 15 MPH. OTHER THUNDERSTORMS ARE DEVELOPING
IN SOUTHERN JASPER AND NORTHERN JONES COUNTIES AND THESE COULD
BECOME STRONG AS WELL.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN CLARKE...SOUTHEASTERN JASPER AND NORTHEASTERN
JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3182 8894 3150 8894 3148 8897 3159 8917
3180 8918 3197 8916 3205 8896 3183 8884
TIME...MOT...LOC 2148Z 325DEG 12KT 3177 8903
EECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:05 PM CDT | Special Weather Statement | JAN | Tallahatchie | 30 min |
| Aug 9, 2:39 AM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| Aug 9, 5:25 AM CDT | Special Weather Statement | JAN | Webster | 60 min |
| Aug 9, 1:48 PM CDT | Special Weather Statement | JAN | Neshoba | 42 min |
| Aug 9, 2:05 PM CDT | Special Weather Statement | JAN | Lauderdale | 40 min |
| Aug 9, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 31 min |
| Aug 9, 2:54 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Aug 9, 3:30 PM CDT | Special Weather Statement | JAN | Clarke | 30 min |
| Aug 9, 3:38 PM CDT | Special Weather Statement | JAN | Jasper | 32 min |
| Aug 9, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Aug 9, 4:49 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Aug 9, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 32 min |
| Aug 9, 5:44 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Aug 9, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 38 min |
| Aug 9, 6:07 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.